Likelihood-based inference for correlated diffusions

Authors


Abstract

The authors address the problem of likelihood-based inference for correlated diffusions. Such a task presents two issues; the positive definite constraints of the diffusion matrix and the likelihood intractability. The first issue is handled by using the Cholesky factorization on the diffusion matrix. To deal with the likelihood unavailability, a generalization of the data augmentation framework of Roberts and Stramer [Roberts and Stramer (2001) Biometrika 88(3), 603–621] to d-dimensional correlated diffusions, including multivariate stochastic volatility models, is given. The methodology is illustrated through simulated and real data sets. The Canadian Journal of Statistics 39: 52–72; 2011 © 2011 Statistical Society of Canada

Abstract

Les auteurs considèrent l'inférence sur les diffusions corrélées basée sur la fonction de vraisemblance. Une telle tâche fait face deux obstacles: les contraintes pour s'assurer que la matrice de diffusion est définie positive et l'impossibilité d'évaluer la fonction de vraisemblance. Le premier obstacle est résolu en utilisant la decomposition de Cholesky sur la matrice de diffusion. Pour contourner celui avec la fonction de vraisemblance, nous utilisons une généralisation de la structure de données augmentées proposée par Roberts et Stramer [2001 Biometrika 88(3), 603-621], pour des diffusions corrélées de dimension d, incluant les modèles de volatilité stochastique multidimensionnels. Cette méthode est illustrée avec des données simulées et réelles. La revue canadienne de statistique 39: 52–72; 2011 © 2011 Société statistique du Canada

Ancillary